MAUDE Adverse Event Report: BOSTON SCIENTIFIC - COSTA RICA (COYOL) POLARIS¿ ULTRA; STENT, URETERAL

BOSTON SCIENTIFIC - COSTA RICA (COYOL) POLARIS¿ ULTRA; STENT, URETERAL
Model Number M0061921220
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/16/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The exact age is unknown, but it was reported that the patient is over the age of 18.(b)(4).A visual evaluation of the returned device found that the stent was found damaged (broken) at its middle section.Based on the product analysis, when the device is still in the closed packaging the defect noted may appear due to some aspect of shipping/ handling/ storage of the device, however according to the available information the failure was noted during unpacking and outside of the patient.It is possible that the way in which the device was handled and manipulated may have contributed to the failure encountered (stent broken).The defect found is consistent with one caused due to some handling aspect, possibly when the device was being pulled out of tray.The broken section of the returned device has marks and irregularities on its surface which indicates torsion or excess of force applied to the product; excess of force may cause damage, deformities or device break, moreover, according to the condition of the returned unit, it was concluded that the failure found was not caused mechanically by a sharp object.Therefore the most probable root cause for this event is being labeled as handling damage.A review of the device history record (dhr) was performed; no anomalies were found.A search of the complaint database revealed that no similar complaints exist for the specified lot.
 
Event or Problem Description
It was reported to boston scientific corporation that a polaris ultra ureteral stent was used for a ureteroscopic lithotripsy (urs) procedure performed on (b)(6) 2017.According to the complainant, during the unpacking, it was noticed that the stent was detached.The procedure was completed with another polaris¿ ultra ureteral stent.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.This event has been deemed an mdr-reportable event based on investigation results which revealed that the stent was broken.

Brand Name
POLARIS¿ ULTRA
Common Device Name
STENT, URETERAL
Manufacturer (Section D)
BOSTON SCIENTIFIC - COSTA RICA (COYOL)
2546 first street
propark free zone
alajuela
CS 
MDR Report Key7277176
Report Number3005099803-2018-00384
Device Sequence Number2379101
Product Code FAD
UDI-Device Identifier08714729124306
UDI-Public08714729124306
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
K010002
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/23/2020
Device Model NumberM0061921220
Device Catalogue Number192-122
Device Lot Number20560113
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/11/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/25/2018
Initial Report FDA Received Date02/16/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1